MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; SXPD2B405

SURGICAL SPECIALTIES CORPORATION QUILL; SXPD2B405
Model Number SXPD2B405
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.No lot number was provided therefore, a review of the labeling cannot be completed.
 
Event or Problem Description
It was reported on 25 february 2025 that the device was no longer holding the wound together and the patient had a negative reaction.No additional information was provided.
 
Additional Manufacturer Narrative
Indications: the stratafix ¿ spiral pdo device comprised of dyed pdo is indicated for use in soft tissue approximation where use of absorbable sutures is appropriate.Contraindications: the stratafix ¿ spiral pdo device is not to be used where prolonged (beyond six weeks) approximation of tissues under stress is required and is not to be used in conjunction with or for fixation of prosthetic devices (e.G.Heart valves or synthetic grafts) that are non-absorbable in nature.Warnings: the loop of the stratafix ¿ spiral pdo device for wound closure should be deployed by users familiar with surgical procedures, techniques and tissues.Physicians should consider the quantity and quality of tissue in which the loop will be anchored.The use of this suture may be inappropriate in highly vascularized tissue or fragile tissue that cannot withstand potential further tightening/connection within the loop.Users should be familiar with surgical procedure and techniques involving absorbable sutures before employing stratafix ¿ spiral pdo device comprised of pdo for wound closure, as risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivoperformance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished or debilitated patients, or in patients suffering from conditions which may delay wound healing.The safety and effectiveness of stratafix ¿ spiral pdo device comprised of dyed pdo has not been established for use in fascial closures (including abdominal wall, thoracic and extremity fascial closures), gastrointestinal anastomoses, cardiovascular tissue, neural tissue, osseous tissue, tendinous tissue, ophthalmic surgery, or for use in microsurgery, therefore this product should not be used for these purposes.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in the urinary or biliary tracts may result in calculus formation.As an absorbable suture, stratafix ¿ spiral pdo device comprised of dyed pdo may act transiently as a foreign body.Acceptable surgical practice should be followed for the management of contaminated or infected wounds.As this is an absorbable suture material, the use of supplemental nonabsorbable sutures should be considered by the surgeon in the closure of the sites which may undergo expansion, stretching or distention or which may require additional support.Care should be undertaken to avoid leaving barbed suture ends adjacent to the peritoneum in extra-peritoneal tissue closure.Precautions the stratafix ¿ spiral pdo device contains bidirectionally oriented barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying knots on the barbed section of the material will damage the barbs and potentially reduce the suture tensile strength and barb effectiveness.For the bidirectional forces to be created and for the device to function properly, both sides of the stratafix ¿ spiral pdo device must be engaged in the tissue.Additionally, when completing placement, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the device in place.Avoid contacting the stratafix ¿ spiral pdo device and associated needles with other materials (e.G.Surgical gauze, drapes, etc.) in the surgical field to prevent ensnaring on the barbs.If the barbs catch, carefully pull the material in the opposite direction of the needle to disengage it from the barbs.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not pull the stratafix ¿ spiral pdo device comprised of dyed pdo out of the package by the needles as this can cause the barbs to catch on one another.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with stratafix ¿ spiral pdo device comprised of dyed pdo.When using stratafix ¿ spiral pdo device comprised of dyed pdo subcutaneously, the device should be placed as deeply as possible in order to minimize erythema and induration normally associated with absorption.Acceptable surgical practice should be followed with respect to drainage and closure of infected wounds.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.Adverse reactions: adverse effects associated with the use of this device may include, wound dehiscence, failure to provide adequate wound support in closure of the site where expansion, stretching or distension occur, failure to provide adequate wound support in elderly, malnourished or debilitated patients or in patients suffering from condition which may delay wound healing, infection, minimal acute inflammatory tissue reaction, localized irritation which skin sutures are left in place for greater than 7 days, suture extrusion and delayed absorption in tissue with poor blood supply, calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs and transitory local infection at the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of bloodborne pathogens.Due to prolonged suture absorption, some irritation and bleeding may occur.

Brand Name
QUILL
Common Device Name
SXPD2B405
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA
Manufacturer Contact
virnalisa cobacha
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key21634916
Report Number3010692967-2025-00009
Device Sequence Number7547552
Product Code NEW
UDI-Device Identifier10705031207981
UDI-Public10705031207981
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K080985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPD2B405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown